Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 4, 547–726
Issue 3, 367–546
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Family sizes for complete multipartite graphs

Danielle Gregg, Thomas W. Mattman, Zachary Porat and George Todd

Vol. 15 (2022), No. 4, 669–686
Abstract

The obstruction set for graphs with knotless embeddings is not known, but a recent paper of Goldberg, Mattman, and Naimi indicates that it is quite large. Almost all known obstructions fall into four triangle-Y families and they ask if there is an efficient way of finding or estimating the size of such graph families. Inspired by this question, we investigate the family size for complete multipartite graphs. Aside from three families that appear to grow exponentially, these families stabilize: after a certain point, increasing the number of vertices in a fixed part does not change family size.

Keywords
spatial graphs, intrinsic knotting
Mathematical Subject Classification
Primary: 05C10
Secondary: 05C35, 57M15
Milestones
Received: 2 September 2021
Revised: 21 December 2021
Accepted: 31 December 2021
Published: 7 January 2023

Communicated by Joel Foisy
Authors
Danielle Gregg
Department of Mathematics
Union College
Schenectady, NY
United States
Thomas W. Mattman
Department of Mathematics and Statistics
California State University
Chico, CA
United States
Zachary Porat
Department of Mathematics and Computer Science
Wesleyan University
Middletown, CT
United States
George Todd
Department of Mathematics
University of Dayton
Dayton, OH
United States